In this paper, we study the Sturm–Liouville problem which has not only the discontinuous coefficient, but also the discontinuity condition at an interior point of a finite interval. The new integral representation for the solution of the discontinuous Sturm–Liouville equation is constructed and the properties of the its kernel function are given. The asymptotic formulas of the eigenvalues and eigenfunctions of this problem are examined. The completeness theorem and expansion theorem of eigenfunctions are proved.
Sturm–Liouville problem discontinuous coefficient and discontinuity condition integral representation asymptotic formulas of eigenvalues and eigenfunctions completeness theorem
Mathematics Subject Classification
34B24 34K10 47E05
This is a preview of subscription content, log in to check access.
Akhmedova, E.N., Huseynov, H.M.: On eigenvalues and eigenfunctions of one class of Sturm–Liouville operators with discontinuous coefficient. Trans. NAS Azerb. 23, 7–18 (2003)MathSciNetzbMATHGoogle Scholar
Amirov, R.K.: On Sturm–Liouville operators with discontinuity conditions inside an interval. J. Math. Anal. Appl. 317, 163–176 (2006)MathSciNetCrossRefGoogle Scholar
Anderssen, R.S.: The effect of discontinuous in density and shear velocity on the asymptotic overtone structure of torsional eigenfrequencies of the earth. Geophys. J. R. Astron. Soc. 50, 303–309 (1997)CrossRefGoogle Scholar
Freiling, G., Yurko, V.A.: Inverse Sturm–Liouville Problems and Their Applications. Nova Science Publishers Inc, Huntington (2001)zbMATHGoogle Scholar
Gomilko, A., Pivovarchik, V.: On basis properties of a part of eigenfunctions of the problem of vibrations of a smooth inhomogeneous string damped at the midpoint. Math. Nachr. 245, 72–93 (2002)MathSciNetCrossRefGoogle Scholar
Marchenko, V.A.: Sturm–Liouville Operators and Their Applications. AMS Chelsea Publishing, Providence (2011)CrossRefGoogle Scholar
Mochizuki, K., Trooshin, I.: Inverse problem for interior spectral data of Sturm–Liouville operator. J. Inverse Ill Posed Probl. 9, 425–433 (2001)MathSciNetCrossRefGoogle Scholar
Mukhtarov, O.S., Aydemir, K.: Eigenfunction expansion for Sturm–Liouville problems with transmission conditions at one interior point. Acta Math. Sci. 35, 639–649 (2015)MathSciNetCrossRefGoogle Scholar
Nabiev, A.A., Amirov, R.K.: On the boundary value problem for the Sturm–Liouville equation with the discontinuous coefficient. Math. Methods Appl. Sci. 36, 1685–1700 (2013)MathSciNetCrossRefGoogle Scholar